MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) of Esophagus (2398)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 31mm amplatzer amulet was chosen for implant using a 14f amplatzer amulet delivery system.Heparin was administered as per usual procedural indications; however, the physician did not provide the exact activated clotting time (act) levels.The mitraclip procedure was performed first, followed by the left atrial appendage occlusion (laao) procedure.At the end of the procedures, the patient developed bleeding from the mouth at the site where the transesophageal echocardiography (tee) probe had been positioned.The bleeding resolved within approximately ten minutes.The patient was subsequently admitted to the intensive care unit as per standard post-procedural practice and was reported to be stable.On the following morning, the patient was transferred urgently to the surgical operating unit with a diagnosis of esophageal laceration with hemodynamic compromise.The patient underwent esophageal reconstruction surgery.According to the physician, the esophageal laceration was believed to have resulted from scraping during intubation and tee probe insertion, and there was no allegation of malfunction against the abbott device or the procedure.The only information available regarding the patient's condition is that they remained in the intensive care unit following the surgical esophageal reconstruction.
 
Event or Problem Description
It was reported that on (b)(6) 2026, a 31mm amplatzer amulet was chosen for implant using a 14f amplatzer amulet delivery system.Heparin was administered as per usual procedural indications; however, the physician did not provide the exact activated clotting time (act) levels.The mitraclip procedure was performed first, followed by the left atrial appendage occlusion (laao) procedure.At the end of the procedures, the patient developed bleeding from the mouth at the site where the transesophageal echocardiography (tee) probe had been positioned.The bleeding resolved within approximately ten minutes.The patient was subsequently admitted to the intensive care unit as per standard post-procedural practice and was reported to be stable.On the following morning, the patient was transferred urgently to the surgical operating unit with a diagnosis of esophageal laceration with hemodynamic compromise.The patient underwent esophageal reconstruction surgery.According to the physician, the esophageal laceration was believed to have resulted from scraping during intubation and tee probe insertion, and there was no allegation of malfunction against the abbott device or the procedure.The only information available regarding the patient¿s condition is that they remained in the intensive care unit following the surgical esophageal reconstruction.
 
Additional Manufacturer Narrative
An event of bleeding and laceration of the esophagus was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause for the reported laceration of esophagus is likely related to scraping during intubation and transesophageal probe insertion.The reported bleeding is a cascading effect from the event.A prolonged hospitalization and surgical intervention are a result of case specific circumstances, as the patient underwent esophageal reconstruction.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24666584
Report Number2135147-2026-01820
Device Sequence Number5118026
Product Code NGV
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number10828585
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer07/08/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date07/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale